Author + information
- Received September 6, 2012
- Revision received September 17, 2012
- Accepted September 25, 2012
- Published online April 30, 2013.
- Leo Timmers, MD, PhD,
- Anouar Belkacemi, MD,
- Pierfrancesco Agostoni, MD, PhD and
- Pieter R. Stella, MD, PhD
A 56-year-old man was referred to our catheterization laboratory for percutaneous coronary intervention because of stable angina caused by a stenosis of the proximal left anterior descending coronary artery (A,Online Video 1). The patient was pre-treated with aspirin and clopidogrel and heparin peri-procedural as per routine. After pre-dilation, a Stentys self-expandable drug-eluting stent (Stentys S.A., Paris, France) was placed in the left main coronary artery and proximal left anterior descending coronary artery, followed by post-dilation, with a good angiographic result (B, Online Video 2). Optical coherence tomography revealed an image of a freshly placed stent with uncovered stent struts. However, multiple small red (red blood cell–rich) thrombi on the stent struts were observed (C, D, Online Video 3). Despite additional intravenous and intracoronary treatment with bivalirudin, the patient experienced acute chest pain 3 h later due to occlusion of the left coronary artery caused by stent thrombosis. Despite successful recanalization of the occlusion, the patient died shortly after due to irreversible cardiogenic shock.
- Received September 6, 2012.
- Revision received September 17, 2012.
- Accepted September 25, 2012.
- American College of Cardiology Foundation